Pentasa and Entocort issues. Need advice.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2006
Total Posts : 303
   Posted 11/16/2007 4:21 PM (GMT -6)   
Iver been on Pentasa and entocort for 4 weeks now. while Ive been on them I have been having SEVERE Anxiety issues. I know the entocort is not supposed to be systemic but could it still be causing problems?
How about  pentasa. Could this cause anxiety?
My next question is a bit weird   lol. One of these madications is making my butt itch like mad after a BM. Anyway to prevent this?

Mormor Vicky
Veteran Member

Date Joined Mar 2007
Total Posts : 684
   Posted 11/16/2007 4:25 PM (GMT -6)   
I know pentasa doesn't cause me any problems. Isn't Entocort a steroid? I had major problems with my moods while on prednisone. It could be that.
On the butt itch, it could be hemmies.  I have terrible problems with that.  Use baby wipes and make sure you clean yourself. I have problems lately with leakage so sometimes I have to take a trip to the bathroom just to clean up.  That is when it tends to itch the worse.

Vicky / 47 years old
DX'd with Crohn's during a resection August 2006
DX'd with Steriod induced Diabetes November 2006
Considered in Clinical remission but have minor signs of disease activity
Daughter (26) also has Crohn's since she was 12.
Currently on 4000mg of Pentasa only for Crohn's
No longer able to take 6-MP because of Bone-Marrow Suppression
Cymbalta, Metformin, Lipitor

Post Edited (Mormor Vicky) : 11/16/2007 2:29:07 PM (GMT-7)

Veteran Member

Date Joined Apr 2006
Total Posts : 1884
   Posted 11/17/2007 2:03 AM (GMT -6)   
The Entocort can cause "agitation" in less than 5% of people. Some of the drug, maybe 10% to 20%, does get into the rest of the body. It might get better if you taper down to a lower dose.

Post Edited (njmom) : 11/18/2007 4:20:33 PM (GMT-7)

Regular Member

Date Joined Oct 2006
Total Posts : 121
   Posted 11/18/2007 12:38 PM (GMT -6)   

I was on Pentasa for months with no side effects that I noticed.  Then I added in Entocort EC (9 MG/Day) and things started going whacky.  Though my GI insisted it wasn't possible, I developed major anxiety issues and had multiple panic attacks each day.  I also gradually developed hand tremors that ended up being severe enough on one side to be obvious to others. I had extreme difficulty getting sleep, let alone good sleep. Eventually, the bowel symptoms improved some and I started reducing the Entocort.  After 3 days of dropping one capsule, the tremors began to be less noticeable. Now I am down to one capsule a day and have no hand tremors and the anxiety is gone except for occasional panic attacks that I am able to work through before having to stop or leave something. Guess the GI was wrong-ha!

DX W/AS 1996

DX of CD 8/2006

Taking: Pentasa (1 Gram 4 x Day), Humira (1 Shot Every Other Week), Entocort EC (6 mg), Ultram and hydrocodone as needed for Pain, Advair for Asthma, Synthroid for Hypothyroidism, Metoclopramide as Needed for GP and Nausea, Forvia (2 X Day), Calcium (1200 mg) W/ D Each Day, Milk Thistle (1000 mg daily for liver support), Ambien as needed,

Regular Member

Date Joined Jan 2006
Total Posts : 303
   Posted 11/20/2007 8:15 AM (GMT -6)   
Thank you everyone, I began to taper off entocort today. hopefully I will begin feeling good again (mentally)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 1:01 PM (GMT -6)
There are a total of 2,710,180 posts in 298,871 threads.
View Active Threads

Who's Online
This forum has 153414 registered members. Please welcome our newest member, bitarnirsa.
250 Guest(s), 6 Registered Member(s) are currently online.  Details
George_, JayMot, BreRosie, imtostinit, sunnyc, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer